Alert archive / Wisconsin / Winter Storm Warnings in 2025

Winter Storm Warning 1, NWS La Crosse, WI

February 8, 2025Clark County, Taylor County, Wisconsin

NWS La Crosse, WI issued this winter storm warning at Feb 8, 2025, 3:02 AM CST for Clark County, Taylor County, Wisconsin. It was in force for 12 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 8, 2025, 3:02 AM CST (09:02 UTC)
Expired
Feb 8, 2025, 3:05 PM CST
In force
12 hr
Issued by
NWS La Crosse, WI

Counties Clark County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 8, 3:08 AM CSTSNOW 2.5Dorchester, WI
Feb 8, 6:00 AM CSTSNOW 38 Nw Willard, WICocorahs station WI-CK-10 Thorp 10.1 S.
Feb 8, 7:00 AM CSTSNOW 3.51 Ene Medford, WICocorahs station WI-TY-3 Medford 0.8 ENE.
Feb 8, 7:00 AM CSTSNOW 4.51 Sse Medford, WICO-OP Observer station MEDW3 0.6 SE Medford.
Feb 8, 7:00 AM CSTSNOW 5.3Thorp, WICocorahs station WI-CK-13 Thorp 0.5 NNE.
Feb 8, 7:25 AM CSTSNOW 6.52 N Dorchester, WI
Feb 8, 7:30 AM CSTSNOW 2Westboro, WI
Feb 8, 7:30 AM CSTSNOW 5Withee, WI
Feb 8, 9:00 AM CSTSNOW 6Medford, WI
Feb 8, 10:00 AM CSTSNOW 7.32 N Dorchester, WI
Feb 8, 1:30 PM CSTSNOW 8.12 N Dorchester, WI
Feb 8, 1:30 PM CSTSNOW 132 E Medford, WIPublic report via Facebook comment.
Feb 8, 1:31 PM CSTSNOW 5.3Loyal, WI
Feb 8, 3:00 PM CSTSNOW 122 E Medford, WIPublic report via Facebook photo.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1806 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WWUS43 KARX 080902
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
302 AM CST Sat Feb 8 2025

...SNOW, IMPACTS TO TRAVEL TODAY...

.A winter system will bring accumulating snow to the region through 
this afternoon. Snow will be found through this afternoon for areas 
along and north of I-94, before beginning in areas west of the 
Mississippi River around 8 am, moving east throughout the day. 
However, low level dry air may delay snowfall onset by a few hours.

Snow totals will be 1 to 3 inches between Interstate 90 and 94, and 
3 to 8 inches north of Interstate 94. The greatest snow totals will 
be along and north of Wisconsin 29.

WIZ017-029-081715-
/O.UPG.KARX.WW.Y.0004.000000T0000Z-250209T0000Z/
/O.NEW.KARX.WS.W.0001.250208T0902Z-250209T0000Z/
Taylor-Clark-
Including the cities of Medford and Neillsville
302 AM CST Sat Feb 8 2025

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Heavy snow. Total snow accumulations between 3 and 8 inches.

* WHERE...Clark and Taylor Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Plan on slippery road 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Visit 511wi.gov for road 
conditions.

&&

$$

MNZ079-086-087-WIZ032>034-081715-
/O.CON.KARX.WW.Y.0004.250208T1000Z-250209T0000Z/
Wabasha-Dodge-Olmsted-Buffalo-Trempealeau-Jackson-
Including the cities of Rochester, Black River Falls, Alma,
Whitehall, Dodge Center, Arcadia, and Wabasha
302 AM CST Sat Feb 8 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Snow expected. Total snow accumulations 1 to 3 inches.

* WHERE...Portions of southeast Minnesota and west central Wisconsin.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Minnesota, visit 
511mn.org for road conditions. In Wisconsin, visit 511wi.gov for 
road conditions.

&&

$$

WIZ043-044-081715-
/O.CON.KARX.WW.Y.0004.250208T1500Z-250209T0000Z/
Juneau-Adams-
Including the cities of Friendship and Mauston
302 AM CST Sat Feb 8 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING 
TO 6 PM CST THIS EVENING...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 inches.

* WHERE...Adams and Juneau Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Visit 511wi.gov for road 
conditions.

&&

$$

JSB
2 follow-up statements
454 
WWUS43 KARX 081651
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
1051 AM CST Sat Feb 8 2025

...SNOW ONGOING WITH SLIPPERY ROAD CONDITIONS...

.Snow will continue across the area through the remainder of the 
morning before exiting from west to east this afternoon. Amounts 
exceeding 6 inches have already been reported across portions of 
Clark and Taylor counties resulting in hazardous travel conditions 
in the warned area. Lighter accumulations have been noted elsewhere 
in the local area but have still resulted in snow-covered roads. 
Motorists will want to exercise caution and slow down when heading 
out for the remainder of the morning and afternoon.

WIZ017-029-090000-
/O.CON.KARX.WS.W.0001.000000T0000Z-250209T0000Z/
Taylor-Clark-
Including the cities of Neillsville and Medford
1051 AM CST Sat Feb 8 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Heavy snow. Additional snow accumulations up to two inches 
  with storm total accumulations of 3 to 8 inches. Locally higher 
  amounts may be possible.

* WHERE...Clark and Taylor Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. Plan on slippery road 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Visit 511wi.gov for road 
conditions.

&&

$$

MNZ079-086-087-WIZ032>034-090000-
/O.CON.KARX.WW.Y.0004.000000T0000Z-250209T0000Z/
Wabasha-Dodge-Olmsted-Buffalo-Trempealeau-Jackson-
Including the cities of Dodge Center, Black River Falls, Alma,
Wabasha, Whitehall, Arcadia, and Rochester
1051 AM CST Sat Feb 8 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Snow. Additional snow accumulations up to one inch with 
  storm total accumulations of 1 to 3 inches.

* WHERE...Portions of southeast Minnesota and west central Wisconsin.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Minnesota, visit 
511mn.org for road conditions. In Wisconsin, visit 511wi.gov for 
road conditions.

&&

$$

WIZ043-044-090000-
/O.CON.KARX.WW.Y.0004.000000T0000Z-250209T0000Z/
Juneau-Adams-
Including the cities of Mauston and Friendship
1051 AM CST Sat Feb 8 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Snow. Additional snow accumulations up to two inches with 
  storm total accumulations of 1 to 3 inches.

* WHERE...Adams and Juneau Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Visit 511wi.gov for road 
conditions.

&&

$$

Naylor
192 
WWUS43 KARX 082105
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
305 PM CST Sat Feb 8 2025

...SNOW EXITING THE REGION THIS AFTERNOON...

.Snow continues to exit the region this afternoon with the bulk of 
accumulating snowfall rates east of the Mississippi River with 
minimal additional accumulations expected. Anywhere from 1 to 2 
inches have been reported south of Interstate 94 with as much as 8 
inches being reported in Clark and Taylor counties. Motorists should 
exercise caution if encountering any remaining snow covered roads.

WIZ017-029-082215-
/O.CAN.KARX.WS.W.0001.000000T0000Z-250209T0000Z/
Taylor-Clark-
Including the cities of Neillsville and Medford
305 PM CST Sat Feb 8 2025

...WINTER STORM WARNING IS CANCELLED...

While light snow is still ongoing across the area the accumulating 
snowfall rates have moved east of the area. Therefore, the warning 
has been cancelled. Motorists should exercise caution if 
encountering any remaining snow covered roads.

$$

MNZ079-086-087-WIZ032>034-082215-
/O.CAN.KARX.WW.Y.0004.000000T0000Z-250209T0000Z/
Wabasha-Dodge-Olmsted-Buffalo-Trempealeau-Jackson-
Including the cities of Dodge Center, Black River Falls, Alma,
Wabasha, Whitehall, Arcadia, and Rochester
305 PM CST Sat Feb 8 2025

...WINTER WEATHER ADVISORY IS CANCELLED...

While light snow is still ongoing in portions of western Wisconsin 
the accumulating snowfall rates have moved east of the area. 
Therefore, the advisory has been cancelled. Motorists should 
exercise caution if encountering any remaining snow covered roads.

$$

WIZ043-044-090000-
/O.CON.KARX.WW.Y.0004.000000T0000Z-250209T0000Z/
Juneau-Adams-
Including the cities of Mauston and Friendship
305 PM CST Sat Feb 8 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Snow. Additional snow accumulations up to one inch.

* WHERE...Adams and Juneau Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Visit 511wi.gov for road 
conditions.

&&

$$

Naylor

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this winter storm warning went out at Feb 7, 11:12 PM CST, 3 hours 50 minutes earlier. Its key messages:

  • Winter Weather Advisory for snow tonight into Saturday afternoon for most along and north of I-90. Highest accumulations north of I-94 where 3-6" are forecast with locally higher amounts possible. A sharp gradient in amounts further south with 1-4" forecast along and between I-90 and I-94.
  • Cold temperatures return for next week with morning wind chills as low as -5 to -20 degrees.
  • Snow shower chances (20-50%) for Monday evening and overnight, little to no accumulations are currently expected.
Area forecast discussion, Feb 7, 11:12 PM CST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1112 PM CST Fri Feb 7 2025

.KEY MESSAGES...

- Winter Weather Advisory for snow tonight into Saturday
  afternoon for most along and north of I-90. Highest
  accumulations north of I-94 where 3-6" are forecast with
  locally higher amounts possible. A sharp gradient in amounts
  further south with 1-4" forecast along and between I-90 and
  I-94.

- Cold temperatures return for next week with morning wind
  chills as low as -5 to -20 degrees.

- Snow shower chances (20-50%) for Monday evening and overnight,
  little to no accumulations are currently expected.

&&

.DISCUSSION...
Issued at 238 PM CST Fri Feb 7 2025

Tonight into Saturday: Accumulating Snow

Expected snowfall amounts over the last 24 hours have changed
notably. Yesterday's forecast at this time showed a 60 to 80% chance
of 4+ inches of snow along the I-90 corridor from Rochester through
La Crosse to Tomah. Those chances decreased to around 40 to 50%
overnight and then to around 20% this afternoon as higher-resolution
models have been taken into account. Along and north of I-94,
expected snowfall totals remain similar as before. With the
inclusion of higher-resolution models, we are monitoring the
potential for locally higher amounts due to a frontogenetic band
across portions of central Wisconsin. Opted to transition the Winter
Storm Watch to a Winter Weather Advisory after collaboration with
neighboring offices due to lower confidence on where this band of
higher snowfall amounts is expected. It is possible that we upgrade
Clark or Taylor county to a Winter Storm Warning tonight if
confidence in the snowband location increases.

Snow to liquid ratios are expected to be around 16-17:1, with
locally higher ratios within any potential fgen band. There are some
model differences on what level the fgen band takes place in
relation to the DGZ. Some models have the best forcing for ascent
above the DGZ, which would produce lower snowfall amounts than if
the lift was embedded within the DGZ.

Another potential scenario is the chance for freezing drizzle
Saturday morning across portions of NE Iowa and south of the
Wisconsin River in Grant County. Model soundings suggest saturation
and lift through roughly 700mb withe the thermal profile just
grazing the DGZ. Confidence is too low at this time for any
potential headlines, however recent modeled guidance suggests any
ice accumulation would be on the lighter side - still enough to
create slippery conditions on untreated surfaces.

Sunday - Thursday: Trending Cooler With Some Precipitation Chances

As we head into next week, high pressure will dominate much of
pattern for the middle of the week after a cold frontal passage on
Monday. Additionally, with zonal to weak northwesterly flow, a
colder airmass will sink down into the region for Tuesday through
Thursday. 850mb temperatures in the 07.12z GFS fall to -17 to -20C
with median morning low temperatures in the recent grand ensemble
(GEFS/EC ensemble/Canadian ensemble) in the single digits above and
below zero. However, considering the snowpack in portions of north-
central WI, temperatures would likely trend lower into the teens
below zero for morning low temperatures. In addition,
probabilities for wind chills of 20 below or colder remain
fairly respectable (20-60%) in the grand ensemble (GEFS/EC
ensemble/Canadian ensemble) as well. Again with the more present
snowpack in north-central WI this could push aid in pushing
wind chills cooler with some probabilities (20-40%) for wind
chills of 25 below zero or colder.

As far as precipitation chances are concerned, a cold front passes
through the area on Monday which an accompanying band of low-level
frontogenesis shown in the 07.12z NAM. As a result, the NAM shows an
area of snow shower development in portions of southern MN that
progresses southeast throughout the evening. However, with the grand
ensemble (GEFS/EC/Canadian ensemble) showing lower probabilities (10-
30%) for 0.5", would not expect much for any accumulations at this
time. Otherwise, with the fairly progressive upper-level pattern, a
secondary upper-level trough will amplify across the central CONUS
Wednesday and into Thursday. However, much of deterministic guidance
keeps any associated precipitation further south of the region. As a
result, have held with the precipitation chances within the national
blend for now.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1112 PM CST Fri Feb 7 2025

VFR conditions through the next few hours with a mid-level cloud
deck around 8kft. Snow has been occurring across Taylor and
Clark counties over the last few hours. The main round of snow
moves into the area later than previously expected as snow
struggles to overcome low level dry air. Thinking that the
heaviest snow will be along and north of I90, but snow is
possible across the entire area. MVFR conditions will develop as
the snow moves into the area, both ceilings and visibility, but
visibility may fall to IFR at times in heavier snowfall. Winds
will be somewhat variable initially, but will shift to become
north to northwesterly by Saturday night as snow exits and
conditions begin to improve.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory from 4 AM to 6 PM CST Saturday for
     WIZ032>034.
     Winter Weather Advisory until 6 PM CST Saturday for WIZ017-029.
     Winter Weather Advisory from 9 AM to 6 PM CST Saturday for
     WIZ043-044.
MN...Winter Weather Advisory from 4 AM to 6 PM CST Saturday for
     MNZ079-086-087.
IA...None.

&&

DISCUSSION...Naylor/JAW
AVIATION...Falkinham
Hazardous weather outlook, Feb 7, 1:26 PM CST, 13 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
126 PM CST Fri Feb 7 2025

IAZ008>011-018-019-029-030-MNZ088-094>096-WIZ041-042-053>055-061-
081200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Winona-Mower-Fillmore-Houston-La Crosse-Monroe-Vernon-
Crawford-Richland-Grant-
126 PM CST Fri Feb 7 2025

This Hazardous Weather Outlook is for parts of north central
Iowa...northeast Iowa...southeast Minnesota...southwest Wisconsin
and west central Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Snow starts early Saturday through Saturday afternoon. Light
accumulations expected with possible impacts to travel.

.SPOTTER INFORMATION STATEMENT...

Snow totals or reports of any icing would be appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

MNZ079-086-087-WIZ029-032>034-043-044-081200-
Wabasha-Dodge-Olmsted-Clark-Buffalo-Trempealeau-Jackson-Juneau-
Adams-
126 PM CST Fri Feb 7 2025

This Hazardous Weather Outlook is for parts of southeast
Minnesota...central Wisconsin...north central Wisconsin and west
central Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time. Snow will start to
approach the area overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Snow will move into the area early Saturday morning and last into
the afternoon hours. Accumulations generally in the 2 to 4 inch
range are expected with impacts to travel. A Winter Weather
Advisory will be in effect.

.SPOTTER INFORMATION STATEMENT...

Snow reports would be appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ017-081200-
Taylor-
126 PM CST Fri Feb 7 2025

This Hazardous Weather Outlook is for parts of north central
Wisconsin.

.DAY ONE...Tonight

Snow moves into the area with light accumulations.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Snow is expected for much of Saturday, but should end by Saturday
evening. Accumulations of 4 to 7 inches are possible with locally
higher amounts. Impacts to travel are anticipated and there is a
Winter Weather Advisory in effect.

.SPOTTER INFORMATION STATEMENT...

Snow reports would be appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Shea

Nearby

Winter Storm Warnings in Wisconsin, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.